MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The full patient identifier is case (b)(4).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.There is sufficient evidence to suggest an imprecision malfunction occurred as 3 or more replicates of the same sample on the same device recovered outside the expected assay precision.A beckman coulter field service engineer (fse) was dispatched to assess the instrument's performance.There was no report of hardware parts replaced in connection with this event.The fse verified the transducer temperature.The fse reported slight adjustments were made to the reagent and sample carousel, and proactively adjusted the ultrasonic voltages and the mixer motor speed.The fse inspected the fluidic block and verified no bubbles were visible.After performing adjustments and visually inspecting the instrument, the fse verified the system performance with system check, tnia2 precision studies and quality control.Although the fse serviced the instrument, a definitive cause of the imprecision malfunction cannot be determined with the available information.The root cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2020 the customer reported obtaining erratic troponin i (access accutni+3) results for one patient involving the laboratory's access 2 immunoassay analyzer (serial number (b)(4)).The following results (b)(6) were questioned due to the erratic nature of the results.The expected or correct results were not specified in this event.A second sample was tested with similar results at (b)(6).The customer reference range is 0.00 - 0.02 ng/ml.No affect to patients or end-users has been reported in connection with this event.The customer reported the patient was sent to the hospital for further evaluation due to the repeatable high results and not due to the erroneously low result that was still considered positive.Any treatment given based on the erroneous result generated would have been similar.Any additional impact or change to patient treatment has not been specified in this event.The customer has not provided further information on any change or impact to patient treatment.A beckman coulter field service engineer (fse) was dispatched to the customer site on 23jan2020.Available system performance indicators of system check, calibration and quality control did not demonstrate an issue with the system.The fse proactively adjusted the pipettor alignments, ultrasonic voltages and mixer speed.There was no report of hardware parts replaced in connection with the event and no report of issues with other assays.Sample tube collection type was a bd lihep tube 13x75 mint top.The customer reported that the sample was centrifuged for 15 minutes at 3500 rpm.There was no report of sample integrity issues, the sample was clean.No further sample information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9699017
Report Number2122870-2020-00017
Device Sequence Number1742072
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)200831(11)190901(10)921220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number921220
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1